Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 24, NWS Green Bay, WI

June 13, 2004Forest County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2004, 6:50 PM CDT for Forest County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 6:50 PM CDT (23:50 UTC)
Expired
Jun 13, 2004, 7:30 PM CDT
In force
40 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Forest County, WI

The radar

The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS53 KGRB 132350
SVRGRB
WIC041-140030-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FOREST COUNTY IN WISCONSIN

* UNTIL 730 PM CDT

* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
  LOCATED 5 MILES SOUTH OF CRANDON. IT WAS MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAONA AROUND 700 PM...
  WABENO AROUND 700 PM...
  BLACKWELL AROUND 705 PM...
  CAVOUR AROUND 705 PM...
  ARMSTRONG CREEK AROUND 715 PM...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4559 8904 4540 8889 4543 8845 4569 8844

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 13, 3:45 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT SUN JUN 13 2004

.SHORT TERM...TONIGHT...MAIN CONCERNS ARE POTENTIAL FOR STORMS OVER
NORTH CENTRAL WISCONSIN THIS EVENING...THEN FOG AREAS ACROSS CWA.

SUFFICIENT DAYTIME HEATING HAS CAUSED A CUMULUS FIELD TO DEVELOP OVER
NORTHERN WISCONSIN...AIDED BY A SHORT WAVE IN THE UPPER FLOW. THE GFS
HINTS AT THIS IN ITS QPF FIELD. SO WILL KEEP CHANCE OF EVENING SHOWERS
AND THUNDERSTORMS ACROSS THE NORTH ZONES OF CWA.

EXPECT SURFACE WINDS TO DECOUPLE SUFFICIENTLY WITH CLEARING SKIES LATE
ACROSS THE CWA FOR PATCHY FOG TO DEVELOP. EXPECT PRECIPITATION WITH NEXT
SHORT WAVE TO HOLD OFF UNTIL MONDAY MORNING.

.LONG TERM...MONDAY THROUGH SUNDAY...MAIN CONCERNS ARE PRECIP CHCS AND
TEMPS.

PROGRESSIVE FLOW PATTERN WILL BE IN PLACE THROUGHOUT THE PERIOD...WITH
SEVERAL SYSTEMS MOVG THROUGH DURING THE WEEK. FIRST SYSTEM...CURRENTLY
OVER MT...WILL QUICKLY SHIFT EAST...AFFECTING C/NE WI ON MONDAY. THIS
SYSTEM...WHICH FEATURES A POTENT VORT AND THE LFQ OF AN UPPER JET...
SHOULD TRIGGER SCT SHRA/TSRA IN A MODERATELY UNSTABLE AIR MASS.

THE NEXT SYSTEM IS PROGGED TO APPROACH THE AREA LATE TUES AFTERNOON...
THEN MOVE THROUGH TUES NGT AND WEDS MORNING. HAVE MAINTAINED CHC POPS
THROUGHOUT THE PERIOD.

AFTER A BRIEF DRY PERIOD FROM WEDS AFTERNOON THROUGH THURS EVG...A COLD
FRONT IS EXPECT TO SAG TOWARD NC WI LATE THURS NGT...THEN DROP THROUGH
THE REST OF THE FA ON FRIDAY. A SMALL CHC OF SHRA SHOULD ACCOMPANY THE
FRONT. THE START OF THE WEEKEND LOOKS DRY...WITH A CHC OF TSTMS
RETURNING ON SUNDAY.

STAYED CLOSE TO GUIDANCE TEMPS THROUGHOUT THE EXTENDED PERIOD.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AUSTIN/KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 12:15 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SUN JUN 13 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL WILL SHIFT OUT OF
NORTHEAST WISCONSIN EARLY THIS AFTERNOON...BRINGING AN END TO THE SEVERE
THUNDERSTORM AND FLOODING THREAT. SOME RIVERS AND STREAMS MAY STILL RISE
A BIT THIS AFTERNOON...DUE TO RUNOFF FROM THIS MORNINGS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH
WEDNESDAY. ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS
POINT...BUT THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR
MORE FLOODING. GENERALLY DRY WEATHER SHOULD FOLLOW FOR THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OCCURRENCES OF FLOODING THIS AFTERNOON.

KIECKBUSCH
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:58 AM CDTSevere Thunderstorm WarningGRBMarathon47 min
Jun 13, 7:40 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln65 min
Jun 13, 7:46 AM CDTSevere Thunderstorm WarningGRBMarathon14 min
Jun 13, 10:01 AM CDTSevere Thunderstorm WarningGRBForest44 min
Jun 13, 1:15 PM CDTSevere Thunderstorm WarningGRBManitowoc45 min
Jun 13, 1:20 PM CDTSpecial Marine WarningGRB85 min
Jun 13, 1:20 PM CDTSpecial Marine WarningGRB85 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.